Texas, 2025

Flash Flooding in Texas, July 12 to 14, 2025

July 12 to 14, 2025 · NWS FWD · 13 events in 6 counties and zones

Several rounds of showers and thunderstorms occurred the weekend of July 12, influenced by remnant outflow boundaries, a stalled front, and a slow-moving upper low. A mesoscale convective vortex (MCV) further enhanced precipitation totals and rain rates, resulting in flash flooding primarily across Central Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$210,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Several rounds of showers and thunderstorms occurred the weekend of July 12, influenced by remnant outflow boundaries, a stalled front, and a slow-moving upper low. A mesoscale convective vortex (MCV) further enhanced precipitation totals and rain rates, resulting in flash flooding primarily across Central Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 12, 5:15 PM CST, 2 hours 50 minutes earlier. Its key messages:

  • Pockets of heavy rain could result in Flash Flooding tonight through Sunday evening. A Flood Watch is in effect for much of North and Central Texas.
  • Drier and hotter weather is expected Tuesday through the end of the week with heat index readings up to 105 possible.
Area forecast discussion, Jul 12, 5:15 PM CST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
615 PM CDT Sat Jul 12 2025

...New Aviation...

.KEY MESSAGES...

- Pockets of heavy rain could result in Flash Flooding tonight
  through Sunday evening. A Flood Watch is in effect for much of
  North and Central Texas.

- Drier and hotter weather is expected Tuesday through the end of
  the week with heat index readings up to 105 possible.

&&

.SHORT TERM... /Issued 126 PM CDT Sat Jul 12 2025/
/Today and Tomorrow/

There will be a threat for flooding today, tonight and tomorrow
across portions of North and Central Texas. A Flood Watch is in
effect through tomorrow evening as pockets of 4-5 inches of rain
will be possible within the watch area.

The environment atop North and Central Texas is characterized by
anomalously high moisture content that will be tapped into over
the next 24-36 hours. Precipitable water content was sampled at
1.9" this morning, placing it above the 90th percentile for July
12th. As a shortwave and weak front inch closer to our region,
instability will continue to increase, maxing out near 2000 J/Kg
in the next couple of hours. This should lead to a blossoming of
thunderstorm activity, especially in North Texas. With weak
steering flow in place, environmental shear will remain minimal,
minimizing the threat for severe storms. Having said that, a few
strong storms capable of gusty winds cannot be ruled out.

Heading into the evening hours, the shortwave will continue to
slowly shift southeastward with a vorticity max likely across the
western Central Texas. Dynamic cooling aloft will likely enhance
instability and lead to additional heavy rainfall during the
overnight hours. Short-range models continue to advertise
localized pockets of 4-5 inches of rain somewhere along and south
of I-20 through the overnight period. Confidence in the location
of each individual bullseye remains low, however, there was
enough confidence to expand the watch eastward across Central
Texas. All areas along and west of I-35 should remain vigilant for
night-time flooding.

By sunrise tomorrow, the shortwave will continue to slowly shift
east across North and Central Texas. Scattered showers and
isolated storms will be ongoing with much of the region covered in
a shroud of clouds. A relative minimum in precipitation coverage
is expected tomorrow morning before precipitation coverage
increases in the afternoon once again. With additional bouts of
heavy rain possible during the afternoon hours, there will
continue to be a threat for flash flooding should a storm remain
stationary over a single location.

With southerly flow Sunday night and troughing just to our west,
the potential for showers and isolated storms will remain in place
through Sunday night.

Hernandez

&&

.LONG TERM... /Issued 126 PM CDT Sat Jul 12 2025/
/Monday Onward/

The potential for rain will linger through the day on Monday as
the upper trough begins to drift eastward. By Tuesday, mid-level
heights will begin to increase as the ridge across the SE United
States expands towards our region. This should limit precipitation
chances through the rest of the week.

A slight warming trend is expected the latter half of the week as
temperatures rise into the mid and upper 90s. Heat index values
may approach 105 by next weekend.

Hernandez

&&

.AVIATION... /NEW/
/00z TAFs/

While the D10 airports are in a relative lull in terms of
convective activity as of 23z, additional thunderstorm development
is in progress to the west along an advancing outflow boundary.
New development will be expedited further if this outflow collides
with a second stationary boundary draped across the western
portion of the Metroplex, in which case fairly widespread TSRA
could impact the TAF sites between 01-05z. This may also result in
a temporary northwest wind shift for select D10 airports. It is
possible that this convection lingers along a W-E axis well into
the overnight hours, and perhaps even into Sunday morning.
However, its precise placement remains uncertain, and will be
dictated by small scale features like additional outflow
boundaries. Will maintain VCSH and VCTS through Sunday morning
with low confidence in the precise timing of TSRA impacts. For
Waco, the next round of thunderstorm chances will hold off until
closer to daybreak Sunday, after the ongoing activity nearby
dissipates in the next few hours. Areas outside of convection are
likely to fill in with MVFR stratus tomorrow morning before these
cigs mix out by midday. Late in the morning or early in the
afternoon, am expecting most convective activity to shift
east/southeast of the TAF sites with the upper trough axis. This
should limit convective impacts through most of tomorrow afternoon
and evening aside from perhaps a stray lingering shower or two in
North Texas. Outside of convective influences, a south wind at
8-12 kts will prevail.

-Stalley

&&

.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested tonight within the
Flood Watch. Even if activation is not locally requested, any
reports of hazardous weather to the National Weather Service are
appreciated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    74  87  73  90  75 /  60  50  30  30   5
Waco                74  88  73  90  74 /  40  50  20  10   0
Paris               72  86  71  88  73 /  70  60  40  40   5
Denton              72  87  72  89  74 /  70  50  40  40   5
McKinney            74  87  73  89  75 /  70  50  40  40   5
Dallas              74  87  73  91  75 /  60  50  30  30   5
Terrell             74  88  73  90  74 /  60  50  30  30   5
Corsicana           75  90  74  93  75 /  60  50  20  20   0
Temple              74  90  73  92  73 /  40  50  20  10   0
Mineral Wells       71  87  71  91  73 /  50  40  40  40   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday evening for TXZ091>094-100>104-
115>119-129>134-141>145-156>160-174.

&&

In the hours before

Special weather statement, Jul 12, 4:50 PM CST, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
550 PM CDT Sat Jul 12 2025

TXZ106-107-122315-
Hopkins TX-Delta TX-
550 PM CDT Sat Jul 12 2025

...A strong thunderstorm will impact portions of northwestern Hopkins
and Delta Counties through 615 PM CDT...

At 549 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cooper Lake, or 9 miles east of Commerce, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sulphur Springs, Cooper, Big Creek Lake, Cooper Lake State Park,
Cooper Lake, Klondike, Lake Sulphur Springs, Tira, New Birthright,
Ridgeway, Pacio, Ben Franklin, and Peerless.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3314 9568 3322 9586 3327 9586 3350 9576
      3349 9570 3347 9568 3349 9562 3347 9559
      3348 9556 3345 9553 3344 9550 3345 9548
      3343 9546 3343 9544 3341 9541
TIME...MOT...LOC 2249Z 211DEG 23KT 3326 9574

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Langfeld

The radar

The Dallas/Ft Worth radar (KFWS), 61 km away, was scanning. The volume nearest the first event began at 02:03 UTC.

Open the radar archive at this moment

Event by event

13 flash flood. Local standard time, as filed.

Flash Flood, Dallas

When
July 12, 8:05 PM CST to 10:30 PM CST
Where
Dallas County, 1.87 mi ENE of Trinity Mills to 1.83 mi ENE of Trinity Mills
Cause
Heavy Rain
Property damage
$100,000
Reported by
Public
Coordinates
32.980, -96.870

A public report indicated that multiple vehicles were stalled on Kelly Blvd near Creekview east of Carrollton due to high water. Kelly Blvd was shut down due to it being impassable.

Flash Flood, Dallas

When
July 12, 8:26 PM CST to 10:30 PM CST
Where
Dallas County, 0.5 mi E of Trinity Mills to 0.76 mi ESE of Trinity Mills
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.970, -96.891

Emergency management reported that Josey Lane between Keller Springs Road and Sherwood Lane in Carrollton was flooded by 1 foot of water, which was observed on the Josey flood gauge.

Flash Flood, Dallas

When
July 12, 8:30 PM CST to 10:30 PM CST
Where
Dallas County, 1.35 mi WNW of (Ads)addison Arpt Da to 1.03 mi WNW of (Ads)addison Arpt Da
Cause
Heavy Rain
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
32.980, -96.850

Emergency management reported that a high water rescue was conducted for a partially submerged vehicle near Addison Airport.

Flash Flood, Dallas

When
July 12, 8:30 PM CST to 10:30 PM CST
Where
Dallas County, 1.35 mi WSW of Trinity Mills to 0.93 mi W of Carrollton
Cause
Heavy Rain
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
32.960, -96.920

Emergency management reported that a water rescue was conducted for a stranded vehicle on the Interstate 35E frontage road north of Farmers Branch.

Flash Flood, Dallas

When
July 12, 9:00 PM CST to 10:30 PM CST
Where
Dallas County, 0.45 mi ESE of Trinity Mills to 0.91 mi NNE of Carrollton
Cause
Heavy Rain
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
32.968, -96.893

Carrollton Police Department reported that the front of a westbound train was stuck in high water at the crossing at North Josey Lane and Sherwood Lane in Carrollton, which blocked Josey Lane. Traffic was backed up to Trinity Mills.

Flash Flood, Lampasas

When
July 13, 2:00 AM CST to 7:00 AM CST
Where
Lampasas County, 3.28 mi SSE of Lameta to 3.41 mi NW of Nix
Cause
Heavy Rain
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
31.180, -98.350

Emergency management reported that local first responders performed a high water rescue on HWY 183 between Lampasas and Lometa, where a car was swept off the road.

Flash Flood, Lampasas

When
July 13, 2:30 AM CST to 7:00 AM CST
Where
Lampasas County, 0.73 mi ESE of Adamsville to 4.47 mi WSW of Adamsville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.297, -98.158

Emergency management reported that flooding covering US Highway 281 south of Adamsville resulted in a temporary closure of the highway.

Flash Flood, McLennan

When
July 13, 5:25 AM CST to 8:00 AM CST
Where
McLennan County, 3.26 mi ESE of McGregor to 3.51 mi ESE of McGregor
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
31.410, -97.370

McGregor Fire Department was dispatched to a swift water rescue at the South Bosque River crossing on Indian Trail just southeast of McGregor.

Flash Flood, Bell

When
July 13, 8:00 AM CST to 8:30 AM CST
Where
Bell County, 4.64 mi WNW of Maxdale to 4.28 mi WNW of Maxdale
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
31.010, -97.890

Broadcast media reported that flood waters covered Oakalla Road at the Clear Creek Bridge, between Oakalla and Maxdale, causing the road to be closed.

Flash Flood, Hill

When
July 14, 3:24 AM CST to 4:30 AM CST
Where
Hill County, 2.28 mi SE of Huron to 2.8 mi S of Huron
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.029, -97.321

Emergency management reported that FM 933 was closed in both directions near County Road 1221 in Blum with a water rescue needed.

Flash Flood, Bosque

When
July 14, 4:48 AM CST to 7:30 AM CST
Where
Bosque County, 2.36 mi S of Morgan to 3.26 mi WNW of Iredell
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.986, -97.614

Emergency management reported that Highway 6 was closed in Iredell, and that most low water crossings across the north half of the county were closed due to flash flooding.

Flash Flood, Hill

When
July 14, 5:03 AM CST to 7:30 AM CST
Where
Hill County, 3.24 mi SE of Blum to 3.15 mi SSE of Brazlime
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.121, -97.357

Emergency management reported that the 5700 block of FM 933 in Huron was down to 1 lane due to flash flooding.

Flash Flood, Hill

When
July 14, 6:15 AM CST to 7:30 AM CST
Where
Hill County, 1.38 mi N of Blum to 2.21 mi NNE of Blum
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.170, -97.400

Emergency management reported that the 1800 block along Highway 174 in Blum was closed due to high water.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1286100, 1286101, 1286102, 1286103, 1286107, 1286111, 1286113, 1286115, 1286116, 1286121, 1286124, 1286126, 1286129.